Children's Motrin

Generic Name: Ibuprofen

  • Other names:

    Children's Motrin Suspension Liquid Tropical Punch Flavor, Children's Motrin Suspension Liquid Bubblegum Flavor, Children's Motrin Suspension Liquid Grape Flavor, Children's Motrin Suspension Liquid Berry Flavor, Children's Motrin Suspension Liquid Dye-Free Berry Flavor, Junior Strength Motrin Chewable Tablets Orange Flavor, Junior Strength Motrin Chewable Tablets Grape Flavor, Junior Strength Motrin Caplets, Infant's Motrin Concentrated Drops Berry Flavor, Infant's Motrin Concentrated Drops Dye-Free Berry Flavor
  • What is this medication?

    Children's Motrin contains a pain reliever/fever reducer. It is intended to temporarily relieve minor aches and pains due to the common cold, flu, sore throat, headache, and toothache. It is also intended to reduce fever.
  • Are there any warnings associated with Children's Motrin?

    Ibuprofen may cause a severe allergic reaction, especially in people allergic to aspirin. If an allergic reaction occurs, stop using this product and seek medical help right away.

    This product contains an NSAID, which may cause severe stomach bleeding. The chances are higher if your child has had stomach ulcers or bleeding problems, takes a blood thinning or steroid drug, takes other drugs containing an NSAID (aspirin, ibuprofen, naproxen, or others), or takes more of the product than directed or for a longer time than directed.

    The risk of heart attack or stroke may increase if you use more of this product than directed or for longer than directed.

    Severe or persistent sore throat or sore throat accompanied by a high fever, headache, nausea, and vomiting may be serious. Consult a doctor promptly. Do not use this product for more than 2 days or administer to children under 3 years of age unless directed by a doctor.

    Do not use this product if the child has ever had an allergic reaction to any other pain reliever/fever reducer.

    Do not use this product right before or after heart surgery.

    Stop using this product and ask a doctor if the child experiences these signs of stomach bleeding: feeling faint, vomiting blood, bloody or black stools, or stomach pain that does not get better.

    Stop using this product and ask a doctor if the child does not get any relief within the first day (24 hours) of treatment; the fever or pain gets worse or lasts more than 3 days, redness or swelling is present in the painful area, or any new symptoms appear.

    Do not give this product for longer than 10 days, unless directed by a doctor.

    Do not use more of this product than directed.

    Do not use this product more than 4 times a day.

    Junior Motrin Chewable Tablets contain phenylalanine.

    Keep this product out of the reach of children. In the case of an overdose, get medical help or contact a poison control center right away.

    Do not use this product if the neck wrap or foil inner seal imprinted "Safety Seal" is broken or missing.

  • Should I talk to my doctor before using Children's Motrin?

    Talk to a doctor before using this product if the child has problems or serious side effects from taking pain relievers or fever reducers; the child is at risk for stomach bleeding due to the factors listed in the warnings section; or the child has a history of stomach problems, such as heartburn.

    Talk to a doctor before using this product if the child has not been drinking fluids or has lost a lot of fluid due to vomiting or diarrhea.

    Talk to a doctor before using this product if the child has high blood pressure, heart disease, liver cirrhosis, kidney disease, or asthma, or is taking a diuretic.

    Talk to a doctor or pharmacist before using this product if the child is under a doctor's care for any serious condition or if the child is taking any other drug.

  • What are the possible side effects of Children's Motrin?

    Ibuprofen may cause a severe allergic reaction, particularly in people allergic to aspirin. Symptoms may include hives, facial swelling, asthma (wheezing), skin redness, rash, blisters, and shock. If an allergic reaction occurs, stop using this product and seek medical help right away.

    This product contains an NSAID, which may cause severe stomach bleeding. The chances are higher if your child has had stomach ulcers or bleeding problems, takes a blood thinning or steroid drug, takes other drugs containing an NSAID (aspirin, ibuprofen, naproxen, or others), or takes more of the product than directed or for a longer time than directed.

    The risk of heart attack or stroke may increase if you use more of this product than directed or for longer than directed.

    Side effects cannot always be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue taking this drug.

  • What should I avoid while taking Children's Motrin?

    Do not use this product if the child has ever had an allergic reaction to any other pain reliever/fever reducer.

    Do not use this product right before or after heart surgery.

    Do not use more of this product than directed.

    Do not give this product for longer than 10 days, unless directed by a doctor.

    Do not use this product more than 4 times a day.

  • What are possible food and drug interactions associated with Children's Motrin?

    The risk of severe stomach bleeding is increased if the child takes a blood thinning or steroid drug, or other drugs containing an NSAID (aspirin, ibuprofen, naproxen, or others).

    If Children's Motrin is taken with certain other drugs, the effects of either could be increased, decreased, or altered. Always check with your doctor before combining Children's Motrin with any other medication.

  • What is the usual dosage of Children's Motrin?

    This product does not contain directions or complete warnings for adult use. Do not give more of this product than directed. Do not give longer than 10 days, unless directed by a doctor. Take this product with food or milk if stomach upset occurs.

    If needed, repeat dose every 6 to 8 hours. Do not use this product more than 4 times a day. Replace the original bottle cap to maintain child resistance.

    If possible, use weight to dose. Otherwise, use age.

    Children's Suspension Liquid:

    Shake this product well before using. Use only the enclosed measuring cup.

    Children 72 to 95 lbs, 11 years of age: Use 3 teaspoons or 15 milliliters (mL).

    Children 60 to 71 lbs, 9 to 10 years of age: Use 2 ½ teaspoons or 12.5 mL.

    Children 48 to 59 lbs, 6 to 8 years of age: Use 2 teaspoons or 10 mL.

    Children 36 to 47 lbs, 4 to 5 years of age: Use 1 ½ teaspoons or 7.5 mL.

    Children 24 to 35 lbs, 2 to 3 years of age: Use 1 teaspoon or 5 mL.

    Children <2 years of age: Ask a doctor.

    Infant's Motrin:

    Shake this product well before using. Measure with the dosing device provided (do not use with any other device). Dispense the liquid slowly into the child's mouth, toward the inner cheek.

    Children 18 to 23 lbs, 12 to 23 months of age: Use 1.875 mL.

    Children 12 to 17 lbs, 6 to 11 months of age: Use. 1.25 mL.

    Children under 6 months of age: Ask a doctor.

    Junior Motrin Chewable Tablets:

    Children 72 to 95 lbs, 11 years of age: Take 3 tablets.

    Children 60 to 71 lbs, 9 to 10 years of age: Take 2 ½ tablets.

    Children 48 to 59 lbs, 6 to 8 years of age: Take 2 tablets.

    Children 36 to 47 lbs, 4 to 5 years of age: Take 1 ½ tablets.

    Children 24 to 35 lbs, 2 to 3 years of age: Take 1 tablet.

    Children under 24 lbs, under 2 years of age: Ask a doctor.

    Junior Motrin Caplets:

    Children 72 to 95 lbs, 11 years of age: Take 3 tablets.

    Children 60 to 71 lbs, 9 to 10 years of age: Take 2 ½ tablets.

    Children 48 to 59 lbs, 6 to 8 years of age: Take 2 tablets.

    Children under 6 years of age: Ask a doctor.

  • How should I store Children's Motrin?

    Store at room temperature.